Alert archive / Mississippi / River Flood Warnings in 2008
River Flood Warning 27, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Sep 4, 2008, 10:31 AM CDT for George County, Greene County, Perry County, Mississippi. It took effect at Sep 9, 2008, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 4, 2008, 10:31 AM CDT (15:31 UTC)
- In effect from
- Sep 9, 2008, 1:00 AM CDT
- Expired
- Sep 5, 2008, 9:18 AM CDT
- In force
- Issued by
- NWS Mobile, AL
- Flood severity
- Minor
Counties George County, MS, Greene County, MS, Perry County, MS
The radar
The Mobile radar (KMOB), 67 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Leaf River near McLain (MCLM6).
- Action stage
- 13 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02475000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMOB 041531 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 1031 AM CDT THU SEP 04 2008 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSISSIPPI... TALLAHALA CREEK NEAR RUNNELSTOWN AFFECTING PERRY COUNTY. LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES. .FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DONT DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. . SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. MSC111-051531- /O.NEW.KMOB.FL.W.0026.080907T0600Z-080907T1200Z/ /RNTM6.1.ER.080907T0600Z.080907T0600Z.080907T0600Z.UU/ 1031 AM CDT THU SEP 04 2008 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE TALLAHALA CREEK NEAR RUNNELSTOWN * FROM LATE SATURDAY NIGHT UNTIL SUNDAY MORNING * AT 9AM THURSDAY THE STAGE WAS...16 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 21 FEET * FORECAST TO RISE TO FLOOD STAGE AT 21 FEET BY EARLY SUNDAY MORNING AND FALL BELOW FLOOD STAGE SUNDAY MORNING. * AT 21 FEET...LOWLAND FLOODING BEGINS. $$ MSC039-041-111-051531- /O.NEW.KMOB.FL.W.0027.080909T0600Z-080909T1200Z/ /MCLM6.1.ER.080909T0600Z.080909T0600Z.080909T0600Z.NO/ 1031 AM CDT THU SEP 04 2008 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE LEAF NEAR MCLAIN * FROM LATE MONDAY NIGHT UNTIL TUESDAY MORNING * AT 9AM THURSDAY THE STAGE WAS...16.5 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 18 FEET * FORECAST TO RISE TO FLOOD STAGE AT 18 FEET BY LATE MONDAY NIGHT AND FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING. * AT 18 FEET...CONSIDERABLE LOWLAND AND AGRICULTURAL FLOODING WILL OCCUR. $$
2 follow-up statements
000 WGUS84 KMOB 050157 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 857 PM CDT THU SEP 04 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... TALLAHALA CREEK NEAR RUNNELSTOWN AFFECTING PERRY COUNTY. LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES. .FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DONT DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. MSC111-060157- /O.EXT.KMOB.FL.W.0026.080907T0600Z-080907T1800Z/ /RNTM6.1.ER.080907T0600Z.080907T0600Z.080907T1200Z.UU/ 857 PM CDT THU SEP 04 2008 ...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE TALLAHALA CREEK NEAR RUNNELSTOWN * FROM EARLY SUNDAY MORNING UNTIL SUNDAY AFTERNOON * AT 7PM THURSDAY THE STAGE WAS 16.2 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 21.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE AT 21 FEET BY EARLY SUNDAY MORNING AND FALL BELOW FLOOD STAGE BY SUNDAY MORNING. *AT 21 FEET...LOWLAND FLOODING BEGINS. $$ MSC039-041-111-060157- /O.EXT.KMOB.FL.W.0027.080909T0600Z-080909T1800Z/ /MCLM6.1.ER.080909T0600Z.080909T0600Z.080909T1200Z.NO/ 857 PM CDT THU SEP 04 2008 ...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE LEAF NEAR MCLAIN * FROM EARLY TUESDAY MORNING UNTIL TUESDAY AFTERNOON * AT 8PM THURSDAY THE STAGE WAS 17.1 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 18.0 FEET * FORECAST TO RISE TO FLOOD STAGE AT 18 FEET BY EARLY TUESDAY MORNING AND FALL BELOW FLOOD STAGE BY LATE TUESDAY MORNING. * AT 18.0 FEET...CONSIDERABLE LOWLAND AND AGRICULTURAL FLOODING WILL OCCUR. $$
000 WGUS84 KMOB 051418 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 918 AM CDT FRI SEP 05 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSISSIPPI... LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. MSC039-041-111-051448- /O.CAN.KMOB.FL.W.0027.000000T0000Z-080909T1800Z/ /MCLM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 918 AM CDT FRI SEP 05 2008 THE FLOOD WARNING IS CANCELLED FOR THE LEAF NEAR MCLAIN * AT 8AM FRIDAY THE STAGE WAS 17.5 FEET * FLOOD STAGE IS 18.0 FEET $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Sep 4, 3:22 AM CDT, 7 hours 9 minutes earlier.
Area forecast discussion, Sep 4, 3:22 AM CDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 322 AM CDT THU SEP 4 2008 .SHORT TERM (TODAY AND TONIGHT)...UPPER AIR ANALYSIS ALONG WITH WATER VAPOR IMAGERY THIS MORNING SHOW AN UPPER LEVEL TROF ADVANCING EASTWARD ACROSS THE ROCKIES AND INTO THE CENTRAL AND NORTHERN HIGH PLAINS. THE SOUTHWEST FLOW ALOFT AHEAD OF THIS TROF IS TAKING THE REMAINS OF GUSTAV...OVER NORTHWEST ARKANSAS...NORTHEASTWARD. A VERY SIMILAR FLOW AND SYNOPTIC SCALE SETUP FROM WHAT WE OBSERVED 24HRS AGO WITH ISOLATED TO SCATTERED ACTIVITY COMING NORTHWEST OFF THE GULF AND INTO THE COASTAL COUNTIES. FORECASTERS NOTE A REGION OF HIGHER MOISTURE PERSISTING FROM THE MID SOUTH INTO THE GULF COAST WHICH IS ALLOWING FOR THIS. IT APPEARS THIS MOISTURE AXIS WILL MAKE A SLOW EASTWARD SHIFT INTO THE REGION AND BEGIN TO BE LEFT BEHIND AS GUSTAVS REMNANTS CONTINUE LIFTING NORTHEAST. GIVEN THE MOISTURE AXIS NEARBY AND WITH THE HELP OF DAYTIME HEATING...SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS SHOULD HAVE NO PROBLEM BREAKING OUT. THE HIGHER COVERAGES ARE ANTICIPATED TO BE OVER THE WESTERN HALF OF THE AREA. DAYTIME RAIN AMOUNTS LOOK TO AVERAGE A QUARTER TO HALF INCH FROM MAINLY ALONG AND WEST OF A LINE FROM PENSACOLA FLORIDA TO WAYNESBORO MISSISSIPPI. LESS AMOUNTS ANTICIPATED POINTS EAST. IT MUST BE SAID...ANY HIGHER REFLECTIVITIES THAT FORM ON THE RADAR COULD EASILY DEPOSIT HIGHER RAIN AMOUNTS IN LOCALIZED AREAS. DAYTIME HIGHS GENERALLY IN THE MID 80S AND LOWS TONIGHT IN THE LOWER/MID 70S. TROPICAL STORM HANNA...EAST OF THE CENTRAL BAHAMAS...IS FORECAST BY THE NATIONAL HURRICANE CENTER TO CONTINUE NORTHWEST WITH EVENTUAL IMPACTS FELT ALONG THE SOUTHEAST COAST BEYOND THE SHORT TERM. HANNA IS NO THREAT TO THE NORTHERN GULF COAST. /10 && .LONG TERM (FRIDAY THROUGH WEDNESDAY)...A 5-WAVE LONGWAVE TROF REMAINS OVER THE CONUS THROUGH WEDNESDAY WITH TROPICAL SYSTEMS HANNA AND IKE EXPECTED TO PASS NORTHWARD ALONG THE EAST COAST. A FEW SHORTWAVES MOVING THROUGH THE BASE OF THE UPPER TROF BRIEFLY CREATE A SURFACE REFLECTION LOW OVER THE FORECAST AREA ON FRIDAY. A DEEP LAYER MOISTURE GRADIENT REMAINS OVER THE AREA DUE TO SUBSIDENCE FROM HANNA OFF THE SOUTHEAST COAST...WHICH RESULTS IN HIGHER POPS OVER THE WESTERN PORTION OF THE FORECAST AREA. THE SHORTWAVE CONTINUES EASTWARD ACROSS THE SOUTHEAST STATES THROUGH SUNDAY AS HANNA CONTINUES NORTHWARD...WITH A SURFACE HIGH BUILDING FROM THE PLAINS INTO THE REGION AND DEEP LAYER FLOW SWITCHING TO A NORTHERLY DIRECTION BY SUNDAY. POPS TREND DOWNWARDS MEANWHILE WITH CHANCE ACROSS MUCH OF THE AREA ON SATURDAY THEN JUST A SMALL CHANCE NEAR THE COAST ON SUNDAY DUE TO MODEST CONVERGENCE ALONG THE SEA BREEZE BOUNDARY. A LARGE SHORTWAVE SYSTEM MOVES THROUGH THE LONGWAVE PATTERN AND ACROSS THE PLAINS TO QUEBEC THROUGH WEDNESDAY. THE DEEP LAYER NORTHERLY FLOW PERSISTS DURING MUCH OF THE REMAINDER OF THE PERIOD WHICH ALLOWS FOR DRIER AIR TO GRADUALLY FILTER INTO THE REGION. WILL STAY WITH SMALL DAYTIME POPS AND DRY AT NIGHT AS CONVERGENCE ALONG THE SEA BREEZE FRONT AND A SERIES OF SHORTWAVES ALOFT SUPPORT ISOLATED DAYTIME CONVECTION. TEMPERATURES WILL BE NEAR SEASONABLE LEVELS THROUGH THE PERIOD...EXCEPT SLIGHTLY ABOVE SEASONABLE ON SUNDAY AND MONDAY. /29 && AVIATION...12Z UPDATE)...MVFR CONDITIONS FOR BOTH CIGS/VSBYS APPEAR TO BE THE MOST PROBABLE TODAY. STILL EXPECT A CANOPY OF CLOUDS TONIGHT...BUT THESE APPEAR TO BE OF THE HIGH VARIETY MOST OF THE AREA...MEETING VFR CRITERIA THEN. ALTHOUGH WILL CONSIDER PERSISTENCE TOO...WITH POTENTIAL OF MVFR CONDITIONS AT TIMES FROM SHOWERS/TSTMS THAT MOVE IN OFF THE GULF TONIGHT. /10 && .MARINE...MOVING INTO A PERIOD OF GENERALLY LIGHT WIND FLOW AS A WEAK SURFACE TROF AXIS SLIPS SLOWLY EASTWARD AND STALLS ACROSS THE GULF COAST THIS WEEKEND. THIS FEATURE KEEPS THE AIRMASS DISTURBED WITH SHOWERS AND THUNDERSTORMS AROUND. SEAS 3 TO 4 FEET HAVE BEEN SLOW TO SUBSIDE SO FAR...BUT ANTICIPATED TO SETTLE DOWN TO 1 TO 2 FEET IN THE FORECAST GIVEN THE LIGHT FLOW. /10 && .FIRE WEATHER...NO CONCERNS. /29 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 86 73 87 72 / 60 40 60 30 PENSACOLA 87 74 86 74 / 40 30 40 30 DESTIN 86 75 86 75 / 30 20 30 20 EVERGREEN 87 70 87 70 / 50 20 50 30 WAYNESBORO 86 69 86 69 / 60 40 60 30 CAMDEN 88 69 87 69 / 40 20 60 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 29 EVERSOLE 10 MANISCALCO
Hazardous weather outlook, Sep 4, 5:00 AM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT THU SEP 4 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-051200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 500 AM CDT THU SEP 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. AWAY FROM THUNDERSTORMS...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AWAY FROM THUNDERSTORMS...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 10:31 AM CDT | River Flood Warning | MOB | Perry | 23 hr |
Nearby
River Flood Warnings in Mississippi, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.